MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-8-HX-ES
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil which broke and a solitaire ab (sab) that failed to detach during the same procedure.The patient was undergoing a stent assisted coil embolization procedure to treat a vertebral artery (va) unruptured saccular aneurysm.The aneurysm max diameter was 6mm and the neck width was 4.11mm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the devices were prepared as indicated in the instructions for use (ifu).During the procedure an axium coil was noted to have broken or detached prematurely.It was noted the pushwire was not bent or broken.It was unknown if there was any friction or difficulty during delivery of the coil.It was successfully removed along with the microcatheter.During the same procedure, the sab could not be detached despite 4 attempts.The detachment zone was not against the vessel wall.During detachment attempts, the catheter tip was the "standard operating distance" from the detachment zone.It was noted the detachment box and detachment cable were brand-new out-of-box.There was no damage to the detachment box which displayed as indicated in the ifu and a new battery was used.A 20g needle was used and placed in patient's muscle.The black cable was connected to the needle and the red cable was connected to the pushwire.The pushwire was on a dry, clean surface.The sab was also replaced to complete the procedure successfully.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
Continuation of d10: product id: sab-6-20 (lot: b792247); product id: unk-nv-nds2; product id: unk-nv-css.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, and within an introducer sheath.No microcatheter was returned.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found intact.No evidence of detachment attempts was found at these locations.The pushwire was found to be bent within the introducer sheath at 54.6cm and was found to be advanced out of the introducer sheath and kinked at 40.7cm from the distal end.The coin was found still against the lumen stop.The shield coil was found undamaged.The implant coil was found still attached to the pusher, with the polypropylene filament intact.The implant coil was found stretched and damaged.Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer report of ¿coil separation/break¿ could not be confirmed, and the root cause could not be determined; however, the axium prime implant coil was found damaged/stretched.In addition, damage can occur if the device is advanced against resistance.The report states, ¿it was unknown if there was any friction or difficulty during delivery of the coil.It was successfully removed along with the microcatheter.¿.No microcatheter was returned, nor were any details provided; therefore, compatibility could not be determined.The patient's blood flow was noted to be normal, and vessel tortuosity was found to be moderate, which can contribute to the damage found, but was unable to be confirmed.It was reported that the devices were prepared as indicated in the instructions for use (ifu).Possible causes of coil stretching are, lack of hydration before procedure, the user does not maintain continuous flush, tortuous anatomy, the coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, the user advances the coil against resistance, or an incompatible catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21878086
Report Number9617601-2025-00399
Device Sequence Number18328414
Product Code KRD
UDI-Device Identifier00847536021099
UDI-Public00847536021099
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Model NumberAPB-3-8-HX-ES
Device Catalogue NumberAPB-3-8-HX-ES
Device Lot Number225860711
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age65 YR
Patient SexMale
Patient Weight80 KG